Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Chebyshev approximation with a null space

Author: Charles B. Dunham
Journal: Proc. Amer. Math. Soc. 41 (1973), 557-558
MSC: Primary 41A50
MathSciNet review: 0326244
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Chebyshev approximation involving continuous functions vanishing on a closed set $ V$ is considered. The approximating families studied have the betweenness property. Examples are given of such families. A necessary and sufficient condition for uniqueness of best approximations is obtained.

References [Enhancements On Off] (What's this?)

  • [1] C. B. Dunham, Chebyshev approximation by families with the betweeness property, Trans. Amer. Math. Soc. 136 (1969), 151-157. MR 38 #4880. MR 0236585 (38:4880)
  • [2] -, Linear Chebyshev approximation, Aequationes Math. (to appear). MR 0344760 (49:9499)
  • [3] -, Families satisfying the Haar condition, J. Approximation Theory (to appear). MR 0358182 (50:10647)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 41A50

Retrieve articles in all journals with MSC: 41A50

Additional Information

Keywords: Chebyshev approximation, betweenness property, uniqueness
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society